Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 12, 2015, 3:54 AM CDT. It took effect at Oct 12, 2015, 4:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 3:54 AM CDT (08:54 UTC)
- In effect from
- Oct 12, 2015, 4:00 PM CDT
- Expired
- Oct 13, 2015, 3:28 AM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
294 WHUS73 KMKX 120854 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 AM CDT MON OCT 12 2015 ...GALE FORCE GUSTS EXPECTED LATE TODAY AND TONIGHT... A PAIR OF COLD FRONTS WILL MOVE ACROSS LAKE MICHIGAN TODAY. COLD AIR ASSOCIATED WITH THESE FRONTS WILL MOVE ACROSS THE RELATIVELY WARMER LAKE MICHIGAN WATERS...AND WILL ALLOW STRONG WIND GUSTS TO MIX DOWN TO THE LAKE SURFACE. WIND GUSTS ARE EXPECTED TO REACH 35 KNOTS LATE THIS AFTERNOON OR TONIGHT. THE WINDS WILL BE FROM THE WEST TO NORTHWEST DURING THE PERIOD OF STRONGEST WINDS SO THE HIGHEST WAVES WILL REMAIN WELL OFF SHORE. THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT BUT REMAIN AT SMALL CRAFT ADVISORY LEVELS TUESDAY MORNING. LMZ643-121700- /O.EXT.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/ /O.NEW.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 354 AM CDT MON OCT 12 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: SOUTHWEST 10 TO 20 KNOTS WILL BECOME WEST AND INCREASE TO 15 TO 25 KNOTS EARLY THIS MORNING...THEN INCREASE TO 20 TO 30 KNOTS LATE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-121700- /O.EXT.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/ /O.NEW.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 AM CDT MON OCT 12 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WILL VEER TO THE WEST AND INCREASE TO 15 TO 25 KNOTS THIS MORNING...AND INCREASE TO 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
5 follow-up statements
498 WHUS73 KMKX 121431 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CDT MON OCT 12 2015 ...GALE FORCE GUSTS EXPECTED LATE TODAY AND TONIGHT... A PAIR OF COLD FRONTS WILL MOVE ACROSS LAKE MICHIGAN TODAY. COLD AIR ASSOCIATED WITH THESE FRONTS WILL MOVE ACROSS THE RELATIVELY WARMER LAKE MICHIGAN WATERS...AND WILL ALLOW STRONG WIND GUSTS TO MIX DOWN TO THE LAKE SURFACE. WIND GUSTS TO 25 KNOTS WILL RISE TO 35 KNOTS LATE THIS AFTERNOON AND TONIGHT. THE WINDS WILL BE FROM THE WEST TO NORTHWEST DURING THE PERIOD OF STRONGEST WINDS SO THE HIGHEST WAVES WILL REMAIN WELL OFF SHORE. THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT BUT REMAIN AT SMALL CRAFT ADVISORY LEVELS INTO EARLY TUESDAY AFTERNOON. LMZ643-122200- /O.CON.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/ /O.CON.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 931 AM CDT MON OCT 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... * WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS LATE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS...TURNING NORTHWEST LATER TONIGHT. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-122200- /O.CON.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/ /O.CON.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CDT MON OCT 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... * WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS LATE THIS AFTERNOON AND EVENING...TURNING NORTHWEST TONIGHT. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
108 WHUS73 KMKX 122037 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CDT MON OCT 12 2015 ...STRONG WINDS EXPECTED TONIGHT INTO TUESDAY... .A TIGHT PRESSURE GRADIENT WITH COOLER AIR MOVING INTO THE REGION TONIGHT INTO TUESDAY WILL BRING STRONG WINDS TO THE NEARSHORE WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL VEER NORTHWEST TONIGHT WITH FREQUENT GALE FORCE GUSTS. THE NORTHWEST WINDS WILL BE GUSTY ON TUESDAY AS WELL. HIGH WAVES SHOULD REMAIN OVER THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS. WINDS WILL WEAKEN TUESDAY NIGHT...AS HIGH PRESSURE MOVES TOWARD THE REGION. LMZ643-130445- /O.EXP.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/ /O.CON.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 337 PM CDT MON OCT 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. * WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS LATE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS...TURNING NORTHWEST TONIGHT. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-130445- /O.CON.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/ /O.CON.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 PM CDT MON OCT 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... * WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS TONIGHT...TURNING NORTHWEST. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
227 WHUS73 KMKX 130149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CDT MON OCT 12 2015 DEFAULT OVERVIEW SECTION LMZ643-131000- /O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 849 PM CDT MON OCT 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS...TURNING NORTHWEST TONIGHT. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-131000- /O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CDT MON OCT 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS TONIGHT...TURNING NORTHWEST. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
527 WHUS73 KMKX 130348 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1048 PM CDT MON OCT 12 2015 ...STRONG WINDS EXPECTED TONIGHT INTO TUESDAY... .A TIGHT PRESSURE GRADIENT WITH COOLER AIR MOVING INTO THE REGION TONIGHT INTO TUESDAY WILL BRING STRONG WINDS TO THE NEARSHORE WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL VEER NORTHWEST TONIGHT WITH GALE FORCE GUSTS. HIGH WAVES SHOULD REMAIN OVER THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS. WINDS WILL WEAKEN TUESDAY NIGHT...AS HIGH PRESSURE MOVES TOWARD THE REGION. LMZ643-131200- /O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1048 PM CDT MON OCT 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS... TURNING NORTHWEST TONIGHT. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-131200- /O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1048 PM CDT MON OCT 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS TONIGHT...TURNING NORTHWEST. * WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
603 WHUS73 KMKX 130828 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT TUE OCT 13 2015 ...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE TODAY AS A LARGE AND STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND THE EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT. LMZ643>646-131630- /O.CAN.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ /O.NEW.KMKX.SC.Y.0085.151013T0828Z-151014T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CDT TUE OCT 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 12, 3:35 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 12, 3:35 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CDT MON OCT 12 2015
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.
FOCUS OF THIS PERIOD ON WINDS AND FALLING TEMPERATURES. FIRST COLD
FRONT APPROACHING WESTERN CWA WILL BE SWEEPING THRU SRN WI NEXT 5
HOURS OR SO. FEW UPSTREAM MTRS SHOWING PATCHY SCT-BKN LOW CLOUDS IN
THE VICINITY OF FRONT...HOWEVER -RA REPORT AT KLSE WAS FALSE.
ENHANCED CONVERGENCE ALONG FRONT AND COLUMN PWAT AROUND 1.0 INCH MAY
ALLOW BRIEF 1-2 HOUR PERIOD OF LOW CLOUDS THRU 12Z OR SO. BRIEF
BURST OF GUSTY WEST WINDS UPON FRONTAL PASSAGE ASSOCIATED WITH
IMPRESSIVE UPSTREAM ISOLLOBARIC COMPONENT. HOWEVER THIS PRESSURE
RISE AREA IS EXPECTED TO RAPIDLY DIMINISH AS IT PROGRESSES EWD INTO
SRN WI THIS MRNG.
SECOND COLD FRONT AND SURGE OF SIGNIFICANTLY COLDER AIR WILL SWEEP
THRU SRN WI THIS AFTN...TIED TO SECONDARY SHORT WAVE ROTATING AROUND
DEEPING UPPER LOW EXPANDING INTO THE WESTERN GTLAKES. 925H TEMPS
TUMBLE TO AROUND 10C LATE THIS AFTN AND TO AROUND 5C OVERNIGHT.
BLUSTERY WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTN BUT LOOK TO
REMAIN BELOW WIND ADVISORY CRITERIA. SUSTAINED WINDS AROUND 20KTS
LOOK LIKELY WITH GUSTS OF 30-35 KTS. EXPANDING STRATUS SHIELD
SHOULD QUICKLY SPREAD ACROSS SRN WI DURING THE AFTN AS
WELL...REDUCING THE LOW LEVEL MIXING SLIGHTLY. SYNOPTIC SCALE
FORCING FROM COMPACT...STRONG SHORT WAVE NEGATED SOMEWHAT BY COLD AIR
SURGE. HOWEVER MAY BE ENOUGH COLUMN MOISTURE AND CONVERGENCE ALONG
FRONT TO SQUEEZE OUT SOME SPRINKLES ACROSS THE FAR NORTH LATER THIS
AFTN AND EARLY EVE.
AS THE COLDEST AIR OF THE SEASON SPREADS ACROSS SRN WI TONIGHT...A
RAW NIGHT CAN BE EXPECTED AS TEMPS FALL INTO THE 40S WITH PERSISTENT
BLUSTERY NORTHWEST WINDS.
.LONG TERM...
TUESDAY AND WEDNESDAY... FORECAST CONFIDENCE HIGH.
YOU WOULD EXPECT THE TEMPERATURES TO BE LOWER AFTER A STRONG FRONT
LIKE THE ONE TODAY... BUT SWIFT NORTHWEST FLOW ALOFT WILL BRING A
WEAK SHORTWAVE THROUGH THE UPPER MIDWEST TUESDAY NIGHT INTO
WEDNESDAY. WHILE 850MB TEMPS BEGIN TO RISE DURING THE DAY TUESDAY
AHEAD OF THE SHORTWAVE... COLD AIR ADVECTION CONTINUES AT 925MB ON
THE BRISK NORTHWEST WINDS UNTIL TUESDAY EVENING. MAX TEMPS TUE WILL
REBOUND INTO THE MID TO UPPER 50S DESPITE THE COLD START. THIS IS A
LITTLE COOLER THAN PREVIOUSLY FORECAST.
WINDS WILL REMAIN ELEVATED IN THE 15 TO 20 MPH WITH GUSTS UP TO 30
MPH TUESDAY MORNING. THEY WILL EASE THROUGH THE AFTERNOON AS THE
PRESSURE GRADIENT RELAXES. STEEP LOW LEVEL LAPSE RATES MAY ALLOW FOR
SOME SCATTERED CUMULUS CLOUDS ON TUE ALTHOUGH MOISTURE IS
QUESTIONABLE. MEANWHILE... MID LEVEL CLOUDS WILL SPREAD OVER THE
AREA DUE TO THE WARM AIR ADVECTION ALOFT.
WEDNESDAY WILL BE A QUIET WEATHER DAY WITH FULL SUNSHINE AND
SLIGHTLY WARMER TEMPERATURES IN THE WAKE OF THE SHORTWAVE. WIND
GUSTS MAY STILL REACH 25 MPH AT TIMES DUE TO DEEP MIXING. THE
SURFACE HIGH PRESSURE RIDGE WILL FINALLY SLIDE OVERHEAD WED NIGHT
AND ALLOW FOR LIGHTER WINDS.
THURSDAY... FORECAST CONFIDENCE MEDIUM.
ANOTHER STRONGISH MID LEVEL SHORTWAVE TROUGH WILL SLIDE FROM THE
NORTHERN PLAINS THROUGH WI ON THU AND THU NIGHT. THE MODELS DIFFER
IN THE STRENGTH OF THE SHORTWAVE AND ALSO THE AMOUNT OF MOISTURE
THAT CAN BE TRANSPORTED IN FROM THE PLAINS ON THE LOW LEVEL JET.
THUS... THERE ARE DIFFERENCES BETWEEN THE MODEL PRECIP CHANCES.
THE MODELS SHOW THE WARM FRONT RISING TO AND TRACKING ALONG THE
IA/WI/IL BORDER DURING THE DAY THU. THE ECMWF SEEMS TO HAVE THE MOST
MOISTURE WITH IT AND PRODUCES QPF ALL THE WAY SOUTH THROUGH IL AND
MO WITH THE COLD FRONT. THE GFS AND CANADIAN MODELS HAVE MORE
SIMILARITIES NOW AND KEEP MOST OF THE PRECIP OVER NORTHERN AND
CENTRAL WI. KEPT SLIGHT CHANCE IN THE FORECAST FOR SOUTHERN WI ON
THU FOR NOW.
FRIDAY THROUGH MONDAY... FORECAST CONFIDENCE MEDIUM.
MUCH COLDER AIR WILL SETTLE INTO THE WESTERN GREAT LAKES REGION FOR
THE WEEKEND. SOUTHERN WI IS LOOKING AT THE POTENTIAL FOR THE FIRST
FROST OF THE SEASON. WINDS WILL BE FAIRLY LIGHT... SKIES SHOULD BE
CLEAR... AND LOW TEMPS ARE EXPECTED TO FALL INTO THE LOWER 30S
INLAND FROM LAKE MICHIGAN.
THE COLD SNAP IS EXPECTED TO BE SHORT-LIVED. ANOTHER LOW PRESSURE
SYSTEM DEVELOP OVER THE NORTHERN PLAINS WILL USHER WARMER AIR BACK
INTO WI EARLY NEXT WEEK.
&&
.AVIATION/12Z TAFS/...
UPSTREAM SFC OBS SHOWING PATCHY MVFR SCT-BKN DEVELOPING IN VICINITY
OF APPROACHING CDFNT. BREEZY NORTHWEST WINDS IMMEDIATELY IN THE
WAKE OF THE FRONT ALSO PULLING IN SOME BLOWING DUST FROM THE
NORTHERN PLAINS WITH A FEW LOCATIONS REPORTING MINOR...BRIEF VSBY
REDUCTION. WINDS ALSO GUSTY IMMEDIATELY UPON FROPA...BUT SETTLE
BACK DOWN SHORTLY AFTER. TAF SITES MAY EXPERIENCE A 1-2 HOUR PERIOD
OF THE LOW CLOUDS. HOWEVER VFR CONDITIONS ARE EXPECTED MUCH OF THE
MORNING. STRATUS WILL SURGE ACROSS SRN WI THIS AFTN IN ASSOCIATION
WITH A SECONDARY COLD FRONT AND SURGE OF MUCH COLDER LOW LEVEL AIR.
AT THIS POINT...WL BE KEEPING CIGS ABV 3K FEET. MAY BE A FEW
SPRINKLES SHAKEN FROM THE LOWER CLOUDS AS WELL.
LLWS CONDITIONS DIMINISH EARLY THIS MRNG AS SFC FRONT PASSES BY.
STRONG GUSTY WEST TO NORTHWEST WINDS WILL RETURN THIS AFTN AND LAST
THRU TNGT.
&&
.MARINE...
COLD FRONT WILL BE SWEEPING THRU NEAR SHORE WATERS 12Z-15Z THIS
MRNG...TURNING THE WINDS MORE WLY. SECOND STRONGER COLD FRONT WILL
MOVE THRU MID-AFTERNOON. STRONGEST WINDS WILL OCCUR BEHIND THIS
SECOND FRONT. RECENT MODIS IMAGERY SHOWS LAKE SURFACE TEMPS
UNIFORMLY IN THE UPPER 50S TO AROUND 60 ACROSS WESTERN LAKE MI.
SIGNIFICANTLY COLDER AIR WILL MOVE ACROSS THE LAKE BEHIND THIS
SECOND FRONT. AS A RESULT...VERY STEEP LOW LEVEL LAPSE RATES WILL
ALLOW STRONG WIND GUSTS EXCEEDING 33 KTS AT TIMES TO MIX DOWN TO THE
LAKE SURFACE...LATE IN THE AFTERNOON ACROSS LMZ643 AND ACROSS THE
REST OF THE AREA TONIGHT. HENCE UPGRADED SMALL CRAFT ADVY TO GALE
WARNING...RUNNING UNTIL 12Z/TUE. GUSTY NORTHWEST WINDS AT SMALL
CRAFT ADVISORY LEVELS WILL PERSIST FOR A TIME ON TUESDAY AFTER GALES
DIMINISH.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY FOR
LMZ644>646.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ643.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY FOR
LMZ643.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...MRCHazardous weather outlook, Oct 11, 3:53 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CDT SUN OCT 11 2015 WIZ046-047-051-052-056>060-062>072-122100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 PM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY COLDER AIR SETTLING INTO SOUTHERN WISCONSIN WILL INCREASE THE LIKELIHOOD FOR FROST AWAY FROM LAKE MICHIGAN FRIDAY NIGHT...AND POSSIBLY AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-122100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHWEST WINDS GUSTING TO 25 KNOTS...BUILDING HIGH WAVES AWAY FROM SHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT MONDAY AND MONDAY NIGHT. WINDS WILL VEER TO THE WEST TO NORTHWEST BEHIND A STRONG COLD FRONT AND GUST TO 30 KNOTS. A FEW GUSTS WILL APPROACH GALE WARNING CRITERIA MONDAY AFTERNOON AND EVENING. NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT LEVELS FRIDAY. REM WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.